Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Noticed plenty of moles on face. Prescribed salicylic acid. Does moles can be increased by hormone?

Jun 2015
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 3337 Questions
Hi, I'm 36 years old and for the past year I noticed plenty moles gradually came on my face. Mainly around & under my eyes. I went to a dermatologist and he gave me Salicylic Acid 6% cream for them. Its been a month now and it seems like nothing is improving. But I heard that moles can increase from a hormone increase. I work out at the gym and take testosterone pills before I go. Testosterone pills increases hormones, so I'm wondering, could that be the cause of the moles under my eyes???
Posted Mon, 21 Oct 2013 in Skin Hair and Nails
Answered by Dr. Polash Sannigrahi 1 hour later
Brief Answer:
Kindly attach a picture of the moles

Detailed Answer:

Thanks for your query.

Moles are growth in the skin which are composed of clusters of pigment-producing cells (melanocytes). Though the presence of moles is determined genetically, they can also develop due to exposure of skin to UV rays.

However, appearance of a new or abnormal mole in an adult may be a sign of malignant melanoma.
In your post, you have not mentioned about the characteristics of the moles.
Kindly let me know about the following things:

1. Distribution of the moles- whether they are presently diffusely in the body or limited to the area under the eyes?
2. Appearance of the moles- whether there is any recent change in size or color of the moles?
3. Presence of any associated symptoms- such as itching, pain, bleeding ?
4. Any other significant characteristic feature ?

If your answer to the above mentioned questions is NO, then there is no need to worry. They are very normal.

Also, there are many other skin growths/lesions which look like mole such as freckles, lentigines, hemangiomas, etc.
Investigations such as a skin biopsy would be helpful in clinching the diagnosis.

If possible, please upload a picture of the moles. It will be helpful for us to give a better probable diagnosis.

Wishing you a Good Health.
Thanks & take care.
Above answer was peer-reviewed by
Follow-up: Noticed plenty of moles on face. Prescribed salicylic acid. Does moles can be increased by hormone? 10 hours later
But my question is can testosterone pills cause moles because of a hormone increase?
Answered by Dr. Polash Sannigrahi 42 hours later
Brief Answer:
Yes it can

Detailed Answer:
Dear Alli,

Thanks for your follow up query.

Testosterone itself being a hormone results in several changes in the skin.
Under its action, the skin becomes more coarse.
There is increase in sensitivity of the skin to sunlight & it has also been attributed to cause increase in moles.
Other than this, Testosterone also increases the activity of the sebaceous gland resulting in oily skin & appearance of pimples.

If possible, please upload a picture of the moles. It will be helpful for us to understand your concern in a better way.

Wishing you a Good Health.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor